Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 533, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 15, 2012, 2:54 PM CDT for Covington County, Mississippi. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2012, 2:54 PM CDT (19:54 UTC)
- Expired
- Aug 15, 2012, 3:31 PM CDT
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Covington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 79 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 2:58 PM CDT | TSTM WND DMG | N Lone Star, MS | TREE DOWN NEAR HIGHWAY 35 AND HIGHWAY 84 NEAR LONE STAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 897 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
938
WUUS54 KJAN 151954
SVRJAN
MSC031-152045-
/O.NEW.KJAN.SV.W.0533.120815T1954Z-120815T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
254 PM CDT WED AUG 15 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF COLLINS...
* UNTIL 345 PM CDT
* AT 254 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LONE STAR MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MOUNT OLIVE BY 335 PM CDT...
COLLINS BY 345 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3161 8974 3161 8975 3177 8976 3179 8940
3144 8940
TIME...MOT...LOC 1954Z 260DEG 7KT 3168 8973
$$
MRM1 follow-up statement
359
WWUS54 KJAN 152031
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CDT WED AUG 15 2012
MSC031-152041-
/O.CAN.KJAN.SV.W.0533.000000T0000Z-120815T2045Z/
COVINGTON MS-
331 PM CDT WED AUG 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR COVINGTON COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
AND IS NO LONGER SEVERE.
LAT...LON 3161 8974 3161 8975 3177 8976 3179 8940
3144 8940
TIME...MOT...LOC 2031Z 260DEG 7KT 3169 8965
$$
EECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 10:20 AM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Aug 15, 10:20 AM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1020 AM CDT WED AUG 15 2012 .UPDATE...OBSERVING A WEAK LOW LEVEL BOUNDARY DRAPED FROM WEST TO EAST ACROSS THE HEART OF THE REGION THIS MORNING. I SUPPOSE THIS BOUNDARY CAN STILL BE DEFINED AS A FRONT...SEPARATING SLIGHTLY COOLER AIR TO THE NORTH FROM POSITIVELY WARM AND JUICY AIR TO THE SOUTH. OVER THE TOP OF THIS BOUNDARY IS A RATHER HEALTHY UPPER LEVEL SHORT WAVE MOVING INTO THE REGION FROM THE WEST...PRODUCING LIFT. IN RESPONSE THUS FAR THIS MORNING HAVE BEEN MANY MID TO HIGH LEVEL CLOUDS STREAMING FROM THE ARKLATEX EAST ACROSS MY NORTHERN ZONES. THESE CLOUDS ARE PRODUCING A FEW LIGHT SHOWERS AS WELL. TO THE SOUTH...NEAR THE AFOREMENTIONED FRONTAL ZONE...IS A DEVIANT THUNDERSTORM THAT HAS DEVELOPED IN NE LA AND IS NOW CROSSING THE MS RIVER NORTH OF VICKSBURG. STORM IS INTERESTING IN THE FACT THAT IT IS USING DEEP LAYER ATMOSPHERIC SHEAR OF 30 TO 35 KTS TO ACHIEVE ORGANIZATION. THE PRESENCE OF THE DISTURBANCE...WIND SHEAR...AND FRONTAL BOUNDARY ARE ALL INGREDIENTS NEEDED TO MAKE AN ACTIVE CONVECTIVE DAY FOR THE REGION. BUT THERE ARE DEFINITELY CONS TO RAMPANT CONVECTIVE ACTIVITY...SUCH AS DEPTH OF MOISTURE ISSUES AND LIMITED LOW LEVEL RESPONSE TO THE PASSING UPPER AIR DISTURBANCE. THESE CONS SHOULD TEMPER THE LEVEL OF ACTIVITY A GOOD DEAL AND KEPT ME FROM RAISING INHERITED POPS IN THE 20 TO 40 PERCENT RANGE AT ALL. CONSIDERING ALL VARIABLES THE RELATIVE HIGHEST CHANCES FOR STORMS IN THE FORECAST AREA SHOULD BE ROUGHLY ALONG THE I-20 CORRIDOR THROUGH NE LA AND INTO CENTRAL MS. SOME STORMS BE STRONG AND PRODUCE SMALL HAIL AND GUSTY WINDS...ESPECIALLY IN THE LATTER AXIS. THE GOING HWO HANDLES THIS RELATIVELY WELL. RIGHT NOW WE ANTICIPATE THE PEAK OF ACTIVITY IN THE EARLY TO MID AFTERNOON CONSIDERING THE UPPER LEVEL WAVE IS PASSING THROUGH THE REGION NOW THROUGH JUST AFTER MIDDAY. OTHER THAN TWEAKING TIMING ON POPS AND WEATHER A BIT I DID TWEAK TEMPERATURES A TOUCH...BUT NOT MUCH. /BB/ && .PREV DISCUSSION... /ISSUED 425 AM CDT WED AUG 15 2012/ SHORT TERM...TODAY THROUGH THURSDAY NIGHT...SURFACE ANALYSIS HAS HIGH PRESSURE CENTERED OVER THE MID MISSISSIPPI VALLEY AND THE STALLED COLD FRONT VERY NEAR THE HIGHWAY 84 CORRIDOR. WATER VAPOR IMAGERY/RUC ANALYSIS SHOWS A SUBTLE SHORTWAVE OVER THE SOUTHERN PLAINS THAT WILL TRACK EAST ACROSS OUR CWA TODAY. REGIONAL RADARS SHOW AN AREA OF SHOWERS AND TSTMS OVER THE ARKLATEX ASSOCIATED WITH THE SHORTWAVE. SOME OF THIS ACTIVITY WILL SPREAD INTO OUR DELTA REGION THIS MORNING BEFORE WEAKENING. DAYTIME HEATING COMBINED WITH THE SHORTWAVE WILL LEAD TO ADDITIONAL CONVECTION BY LATE MORNING AND AFTERNOON CENTRAL AND SOUTH ALONG THE OLD STALLED BOUNDARY THAT WILL BE DRIFTING NORTH. HAVE GONE ABOVE GFS MOS POPS TODAY IN THE WEST. THE 00Z WED JAN SOUNDING HAD A PW OF 1.14IN BUT AS THE STALLED BOUNDARY LIFTS NORTH TODAY PWS WILL RISE BACK ABOVE 1.6IN BY AFTERNOON. THE TOTAL BLENDED PW PRODUCT SHOWS A SWATH OF AOA 1.5IN PWS ALREADY ACROSS THE SOUTHERN THIRD OF OUR CWA THIS MORNING. MORNING RAIN AND CLOUD COVER MAY LIMIT HEATING IN THE WEST BUT HIGHS NEAR 90F WILL LEAD TO MLCAPES OF 1000-1500J/KG THIS AFTERNOON. VERTICAL TOTALS ARE EXPECTED TO BE AROUND 27C. A FEW STRONG THUNDERSTORMS WILL BE HARD TO RULE OUT THIS AFTERNOON ESPECIALLY EAST OF THE MISSISSIPPI RIVER AND SOUTH OF HIGHWAY 82. MUCH OF THE CONVECTION TODAY WILL DISSIPATE THIS EVENING WITH THE LOSS OF DAYTIME HEATING BUT ANOTHER WEAK DISTURBANCE IN THE NORTHWEST FLOW ALOFT MAY SET OFF SOME EARLY ACTIVITY IN THE WEST AGAIN BEFORE SUNRISE THURSDAY. THURSDAY SURFACE RIDGING ACROSS THE NORTHERN GULF WILL STRENGTHEN RESULTING IN A LITTLE DEEPER MOISTURE INCREASE ACROSS REGION. PCPN MAY GET AN EARLY START IN THE WEST AGAIN BUT TEMPERATURES WILL TOP OUT A COUPLE DEGREES HIGHER OVER MOST OF THE AREA. SCATTERED STORMS ARE EXPECTED ACROSS THE SOUTH AND WEST WITH MORE ISOLATED COVERAGE NORTHEAST. THERMODYNAMIC PARAMETERS POINT TO A LITTLE GREATER CHANCE THAN TODAY OF STRONG THUNDERSTORMS ACROSS THE CWA. A DEEPENING UPPER LEVEL TROUGH OVER THE CENTRAL CONUS WILL SUPPORT A COLD FRONT THAT WILL APPROACH OUR CWA THURSDAY NIGHT. MODELS SUGGEST THAT SOME CONVECTION MAY SPREAD INTO OUR NORTHERN ZONES BEFORE SUNRISE FRIDAY. /22/ LONG TERM...FRIDAY THROUGH NEXT WEDNESDAY...RAIN/STORM CHANCES CONTINUE TO RISE FOR THE WEEKEND AS A FRONT WILL INTERACT WITH NUMEROUS MID/UPPER-LEVEL IMPULSES. SLIGHTLY BELOW NORMAL TEMPERATURES SHOULD RESULT. STRONG L/WV NRN STREAM TROUGHING WILL OCCUR ACROSS THE GREAT LAKES WITH TROUGH AXIS EXTENDING SWD TOWARDS LOWER MS VALLEY BY LATE WEEK. INDUCED SFC LOW/PRESSURE TROUGH WILL DVLP AND SHIFT ACROSS OHIO RIVER VALLEY WITH ATTENDANT COOL FRONT PUSHING INTO THE LOWER TN VALLEY BY FRI MRNG. SHOWERS/STORMS WILL LIKELY BE ONGOING NORTH OF REGION ALONG THE FRONT FRI MRNG. IT APPEARS THE FRONT WILL REMAIN NORTH OF REGION TILL SAT AS IT EDGES SWD TOWARDS THE HWY-82 CORRIDOR. PWATS OF 1.8-2.0" IN COMBINATION WITH MLCAPE VALUES 1500-2500 J/KG AND PROGGED S/WV'S EMBEDDED IN THE WNW FLOW SHOULD ALLOW FOR DECENT COVERAGE OF SCT/NUM SHOWERS/STORMS AREA WIDE. FLOW WILL BE WEAKER SOUTH OF THE FRONT WITH MORE AIRMASS/PULSE STORMS EXPECTED. SOME COULD BECOME STRONG TO SEVERE WITH VT'S ~28C PER GFS40. SOME GREATER ORGANIZATION COULD BE PSBL FARTHER NORTH INVOF FRONT WHERE FLOW/SHEAR WILL BE BETTER BUT THIS ACTIVITY COULD REMAIN CLOSER TO I-40 VS. HWY-82. PRECIP ACTIVITY ACROSS NRN/CNTRL AREAS SHOULD LINGER INTO SATURDAY AS FRONT SLOWLY SAGS SOUTH. OF NOTE, WILL BE WLY H85 MOISTURE TRANSPORT/FLOW NEARLY PARALLEL TO FRONT ORIENTATION. THIS, IN ADDITION TO SFC-H7 PROFILES SHOWING GRADUAL NWD SLOPE OF FRONT WITH SW/WRLY MOISTURE RICH AIR PSBLY OVER-RIDING IT, COULD PROVIDE AN ENVIRONMENT FOR STORM TRAINING, AND CREATING A FLASH FLOOD RISK. THIS WILL CONTINUE TO BE MONITORED BUT LEFT OUT OF HWO FOR NOW. OVERALL PRECIP RATES SHOULD DECREASE DURING THE OVRNGT HOURS BUT SOME ACTIVITY SHOULD PERSIST. GOING INTO SUNDAY...A STRONGER S/WV TROUGH APPEARS TO PIVOT ACROSS THE REGION AS AGREED UPON BY GFS/EC. THE 0-6KM SHEAR VALUES INCREASE 20-30KT BUT SUBSTANTIAL INSTABILITY MAY BE LACKING DUE TO EXCESS CLOUD COVER. IF CLOUD COVER IS LOWER SUNDAY...A GREATER STRONG TO SEVERE STORM RISK WILL EXIST. GREATEST RAIN/STORM CHANCES SUNDAY WILL BE ALONG AND SOUTH OF I-20 AS DRIER H7 AIR IS DRIVEN IN ACROSS NRN LOCATIONS. LOW-LVL FLOW SHOULD BECM MORE NWLY INTO MON-TUES AS BOTH GFS/EC AMPLIFY H5 TROUGHING ACROSS LOWER/MID-MS VALLEY. PWATS DROP BELOW ONE INCH ACROSS NRN AREAS WITH SRN AREAS NEAR 1.5", EFFECTIVELY REDUCING RAIN CHANCES AT THE BEGINNING OF EARLY NEXT WEEK EXCEPT FOR FAR SRN AREAS. FOR FORECAST ELEMENTS...HAVE REDUCED HIGH TEMPS FRI-SUN 1-3F WITH RAIN/CLOUD COVER EXPECTATIONS. MEXMOS LOWS WERE BUMPED UP FRI-SAT DUE TO MOISTURE RETURN. POPS WERE INCREASED FRI AS THEY CAME IN QUITE A BIT LOWER THAN PREVIOUS RUNS. SAT-SUN POPS WERE ALSO INCREASED OVER MEXMOS TOWARD EC MOS VALUES. /ALLEN/ && .AVIATION...AN AREA OF SHOWERS WAS NOTED AROUND THE HIGHWAY 82 CORRIDOR THIS MORNING. SOME ISOLATED SHOWERS WAS NOTED ACROSS NORTHEAST LOUISIANA. EXPECT THE SHOWERS TO AFFECT THE KGLH...KGWO TO KGTR WITH VCSH FOR LATE MORNING. ELSEWHERE VFR CONDITIONS WERE BEING REPORTED. SCATTERED TSTMS ARE EXPECTED THIS AFTERNOON ACROSS THE WESTERN HALF OF THE AREA WITH ONLY ISOLATED COVERAGE NORTHEAST. TSTM ACTIVITY SHOULD END BY 02Z THU. EXPECT BRIEF IFR WITH GUSTY WINDS IN TSRA. VFR CONDITIONS ARE EXPECTED TONIGHT UNTIL 09Z WHEN PATCHY MVFR VSBY RESTRICTIONS WILL BE POSSIBLE. CONDITIONS WILL BECOME VFR BY 14Z. ISOLATED TSRA WILL BE POSSIBLE FOR THURSDAY MORNING...MAINLY ACROSS THE NORTHWEST DELTA./17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 92 69 94 72 / 30 10 22 13 MERIDIAN 93 69 94 71 / 15 6 21 13 VICKSBURG 91 71 93 71 / 39 11 25 13 HATTIESBURG 95 72 94 73 / 28 15 39 19 NATCHEZ 91 72 91 72 / 31 15 45 17 GREENVILLE 89 71 94 72 / 29 10 28 32 GREENWOOD 90 70 94 71 / 18 8 24 33 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/17/22/ALLEN
Hazardous weather outlook, Aug 15, 1:32 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 132 PM CDT WED AUG 15 2012 ARZ074-075-MSZ018-019-025>039-161845- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- 132 PM CDT WED AUG 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE THURSDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE THURSDAY EVENING. STRONG TO SEVERE STORMS CAPABLE OF WIND GUSTS TO 60 MPH AND QUARTER SIZE HAIL WILL BE POSSIBLE GENERALLY NORTH OF INTERSTATE 20 FRIDAY. A COLD FRONT WILL DROP INTO NORTHERN MISSISSIPPI FRIDAY AND HELP TRIGGER STORMS ESPECIALLY ALONG AND NORTH OF HIGHWAY 82. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUESTED IN THE NORTH FRIDAY. LAZ007>009-015-016-MSZ040>052-056>058-161845- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE- 132 PM CDT WED AUG 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE THROUGH EARLY THIS EVENING. THE AREA EAST OF THE MISSISSIPPI RIVER AND SOUTH OF INTERSTATE 20 WILL SEE A GREATER CHANCE OF STRONG THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE THURSDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE AGAIN THURSDAY EVENING. STRONG TO SEVERE STORMS CAPABLE OF WIND GUSTS TO 60 MPH AND QUARTER SIZE HAIL WILL BE POSSIBLE GENERALLY NORTH OF INTERSTATE 20 FRIDAY. A COLD FRONT WILL DROP INTO NORTHERN MISSISSIPPI FRIDAY AND HELP TRIGGER STORMS ESPECIALLY ALONG AND NORTH OF HIGHWAY 82. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE REQUEST IN THE NORTH FOR FRIDAY. LAZ023>026-MSZ053>055-059>066-072>074-161845- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 132 PM CDT WED AUG 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY A FEW SEVERE THUNDERSTORMS CAPABLE OF WIND GUSTS TO 60 MPH AND QUARTER SIZED HAIL WILL BE POSSIBLE THROUGH THIS EVENING. STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE THURSDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE AGAIN THURSDAY EVENING. STRONG TO SEVERE STORMS CAPABLE OF WIND GUSTS TO 60 MPH AND QUARTER SIZE HAIL WILL BE POSSIBLE GENERALLY NORTH OF INTERSTATE 20 FRIDAY. A COLD FRONT WILL DROP INTO NORTHERN MISSISSIPPI FRIDAY AND HELP TRIGGER STORMS ESPECIALLY ALONG AND NORTH OF HIGHWAY 82. SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUESTED IN THE NORTH ON FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 17
In the hours before
Special weather statement, Aug 15, 1:32 PM CDT, 1 hour 22 minutes before
LAZ016-025-MSZ047-053-151850- WARREN MS-CLAIBORNE MS-TENSAS LA-MADISON LA- 132 PM CDT WED AUG 15 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 132 PM CDT WED AUG 15 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF NEWELLTON AT 132 PM CDT...MOVING EAST AT 5 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN WESTERN CLAIBORNE AND SOUTHWESTERN WARREN COUNTIES...AND EXTREME SOUTHEASTERN MADISON AND EAST CENTRAL TENSAS PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3219 9094 3197 9093 3197 9127 3215 9128 TIME...MOT...LOC 1832Z 267DEG 5KT 3207 9117 EEC
Special weather statement, Aug 15, 1:39 PM CDT, 1 hour 15 minutes before
MSZ055-151910- SIMPSON MS- 139 PM CDT WED AUG 15 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 139 PM CDT WED AUG 15 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 30 TO 40 MPH WINDS AND VERY HEAVY RAIN WAS LOCATED 4 MILES EAST OF PINOLA AT 139 PM CDT...MOVING EAST AT 10 MPH. PEOPLE IN CENTRAL SIMPSON COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3197 8976 3177 8987 3183 9003 3200 8996 TIME...MOT...LOC 1839Z 289DEG 10KT 3188 8989 MRM
Special weather statement, Aug 15, 1:48 PM CDT, 1 hour 6 minutes before
MSZ054-062-151920- LINCOLN MS-COPIAH MS- 148 PM CDT WED AUG 15 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 148 PM CDT WED AUG 15 2012 ...STRONG STORMS DEVELOPING OVER COPIAH AND LINCOLN COUNTIES... A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER SOUTHERN COPIAH AND NORTHERN LINCOLN COUNTIES AT 148 PM CDT...MOVING SLOWLY EAST AT 10 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHERN COPIAH AND NORTH CENTRAL LINCOLN COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3186 9028 3166 9036 3175 9062 3192 9055 TIME...MOT...LOC 1848Z 289DEG 8KT 3181 9048 EEC
Special weather statement, Aug 15, 2:28 PM CDT, 26 minutes before
MSZ053-152015-
CLAIBORNE MS-
228 PM CDT WED AUG 15 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
228 PM CDT WED AUG 15 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER PORT GIBSON AT 228 PM CDT...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL CLAIBORNE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3200 9109 3201 9108 3203 9109 3208 9108
3209 9105 3209 9094 3208 9094 3209 9092
3208 9073 3183 9078 3192 9111
TIME...MOT...LOC 1928Z 280DEG 18KT 3199 9098
19Special weather statement, Aug 15, 2:43 PM CDT, 11 minutes before
MSZ054-055-152015-
SIMPSON MS-COPIAH MS-
243 PM CDT WED AUG 15 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
243 PM CDT WED AUG 15 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER ROCKPORT AT 244 PM CDT...MOVING
EAST AT 10 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EAST CENTRAL COPIAH AND SOUTHWESTERN SIMPSON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3175 9025 3192 9022 3191 9000 3176 9005
3175 9006 3175 9014 3174 9017 3173 9019
TIME...MOT...LOC 1944Z 279DEG 9KT 3182 9013
BKSpecial weather statement, Aug 15, 2:52 PM CDT, 2 minutes before
MSZ054-152020- COPIAH MS- 252 PM CDT WED AUG 15 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 252 PM CDT WED AUG 15 2012 STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WERE LOCATED 5 MILES NORTHEAST OF BARLOW... AND JUST WEST OF CRYSTAL SPRINGS AT 251 PM CDT...MOVING EAST AT 10 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN COPIAH COUNTY SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3203 9029 3179 9026 3181 9068 3198 9068 TIME...MOT...LOC 1951Z 272DEG 7KT 3189 9060 BK
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 10:40 AM CDT | Special Weather Statement | JAN | Warren | 40 min |
| Aug 15, 12:34 PM CDT | Special Weather Statement | JAN | Covington | 41 min |
| Aug 15, 12:38 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Smith | 52 min |
| Aug 15, 1:07 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 22 min |
| Aug 15, 1:32 PM CDT | Special Weather Statement | JAN | Claiborne | 18 min |
| Aug 15, 1:39 PM CDT | Special Weather Statement | JAN | Simpson | 31 min |
| Aug 15, 1:48 PM CDT | Special Weather Statement | JAN | Copiah | 32 min |
| Aug 15, 1:50 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 40 min |
| Aug 15, 2:08 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson | 52 min |
| Aug 15, 2:27 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 48 min |
| Aug 15, 2:28 PM CDT | Special Weather Statement | JAN | Claiborne | 47 min |
| Aug 15, 2:43 PM CDT | Special Weather Statement | JAN | Simpson | 32 min |
| Aug 15, 2:52 PM CDT | Special Weather Statement | JAN | Copiah | 28 min |
| Aug 15, 3:43 PM CDT | Special Weather Statement | JAN | Rankin | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.